WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI ROD 500MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Back to Search Results |
| Model Number |
498.296 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional pro-codes: mni, mnh, kwp, kwq.Device returned.The investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Libertas: it was reported that on (b)(6) 2019, the rod was found broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3(device evaluated by mfr), h6: a product investigation was conducted.Visual inspection: the 6.0mm ti rod 500mm (part#: 498.296 lot#: 3089843) was received at us cq.The rod was clearly broken at the non-etched end, no fragments were returned.There were clear shear marks on the front face of the rod.There are light surface scratches along the rod.The received condition is consistent with the complaint condition thus the complaint is confirmed.Portion of the rod has broken off, no fragment returned.Dimensional inspection: rod length was measured is expected to be low due to a portion of the rod breaking off.Rod diameter was measured and is found conforming per relevant drawings.Manufacturing record evaluation: the received 6.0mm ti rod 500mm (part#: 498.296 lot#: 3089843) was manufactured at the mezzovico site on 12-feb-2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the 6.0mm ti rod 500mm (part#: 498.296 lot#: 3089843) as a portion of the rod has broken off with no fragments returned.Although no definitive root cause could be determined, the device may have experienced unintended forces during use/storage.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3 (device evaluated by mfr), h4 (device manufacture date), h6: a device history record.(dhr) review was conducted: product code: 498.296.Lot#: 3089843.Manufacturing site: mezzovico.Release to warehouse date: 12.Feb.2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the 6.0mm ti rod 500mm (part # 498.296 lot # 3089843) was received at us cq.416.49mm of the rod was returned which included the end of the rod where the part # and lot # etches were visible.No other portion was returned.The tip of the returned rod¿s cross-section showed evidence that the rod was cut and not broken.The observed stress marks at the cross-section were consistent with the rod being cut by a tool as the stress marks indicate a heavy force was applied to the two sides of the rod.The use of a cutting tool would yield a similar stress pattern.Moreover, the cut cross-section was very flat, there was no evidence of concavity or surface deviation which would be expected of rod breakage/fracture.It is normal procedure to cut/size/shape the rods based on patient needs.The returned rod is consistent with a cut rod, not a broken rod.The overall complaint is not confirmed.The overall complaint was not confirmed for the received 6.0mm ti rod 500mm as the rod was cut and not broken as evidenced by the observed stress and the flat-cross section.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: product code: 498.296; lot #: 3089843; manufacturing site: mezzovico.Release to warehouse date: 12.Feb.2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.